Alert archive / Virginia / Small Craft Advisories in 2021
Small Craft Advisory 247, NWS Baltimore/Washington
NWS Baltimore/Washington issued this small craft advisory at Dec 4, 2021, 3:17 AM EST. It took effect at Dec 4, 2021, 6:00 PM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 4, 2021, 3:17 AM EST (08:17 UTC)
- In effect from
- Dec 4, 2021, 6:00 PM EST
- Expired
- Dec 5, 2021, 2:51 AM EST
- In force
- 9 hr
- Issued by
- NWS Baltimore/Washington
The text
As transmitted.
890 WHUS71 KLWX 040817 MWWLWX URGENT - MARINE WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 317 AM EST Sat Dec 4 2021 ANZ534-543-052300- /O.NEW.KLWX.SC.Y.0247.211204T2300Z-211205T2300Z/ Chesapeake Bay from Drum Point MD to Smith Point VA- Tangier Sound and the inland waters surrounding Bloodsworth Island- 317 AM EST Sat Dec 4 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EST SUNDAY... * WHAT...Northeast winds 10 to 15 kt with gusts up to 25 kt expected. * WHERE...Chesapeake Bay from Drum Point MD to Smith Point VA and Tangier Sound and the inland waters surrounding Bloodsworth Island. * WHEN...From 6 PM this evening to 6 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ531-539-540-051100- /O.NEW.KLWX.SC.Y.0247.211205T0500Z-211205T1100Z/ Chesapeake Bay from Pooles Island to Sandy Point MD- Chester River to Queenstown MD-Eastern Bay- 317 AM EST Sat Dec 4 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM EST SUNDAY... * WHAT...North winds 10 to 15 kt with gusts up to 20 kt expected. * WHERE...Chesapeake Bay from Pooles Island to Sandy Point MD, Chester River to Queenstown MD and Eastern Bay. * WHEN...From midnight tonight to 6 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ532-533-541-051700- /O.NEW.KLWX.SC.Y.0247.211205T0500Z-211205T1700Z/ Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Choptank River to Cambridge MD and the Little Choptank River- 317 AM EST Sat Dec 4 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EST SUNDAY... * WHAT...Northeast winds 10 to 15 kt with gusts up to 20 kt expected. * WHERE...Chesapeake Bay from Sandy Point MD to Drum Point MD, and Choptank River to Cambridge MD and the Little Choptank River. * WHEN...From midnight tonight to noon EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ537-052300- /O.NEW.KLWX.SC.Y.0247.211205T0500Z-211205T2300Z/ Tidal Potomac from Cobb Island MD to Smith Point VA- 317 AM EST Sat Dec 4 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM EST SUNDAY... * WHAT...Northeast winds 10 to 15 kt with gusts up to 25 kt expected. * WHERE...Tidal Potomac from Cobb Island MD to Smith Point VA. * WHEN...From midnight tonight to 6 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ542-051700- /O.NEW.KLWX.SC.Y.0247.211205T1100Z-211205T1700Z/ Patuxent River to Broomes Island MD- 317 AM EST Sat Dec 4 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO NOON EST SUNDAY... * WHAT...Northeast winds around 10 kt with gusts up to 20 kt expected. * WHERE...Patuxent River to Broomes Island MD. * WHEN...From 6 AM to noon EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
5 follow-up statements
762 WHUS71 KLWX 040819 MWWLWX URGENT - MARINE WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 319 AM EST Sat Dec 4 2021 ANZ542-051700- /O.EXT.KLWX.SC.Y.0247.211205T0500Z-211205T1700Z/ Patuxent River to Broomes Island MD- 319 AM EST Sat Dec 4 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EST SUNDAY... * WHAT...Northeast winds around 10 kt with gusts up to 20 kt expected. * WHERE...Patuxent River to Broomes Island MD. * WHEN...From midnight tonight to noon EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ534-543-052300- /O.CON.KLWX.SC.Y.0247.211204T2300Z-211205T2300Z/ Chesapeake Bay from Drum Point MD to Smith Point VA- Tangier Sound and the inland waters surrounding Bloodsworth Island- 319 AM EST Sat Dec 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EST SUNDAY... * WHAT...Northeast winds 10 to 15 kt with gusts up to 25 kt expected. * WHERE...Tangier Sound and the inland waters surrounding Bloodsworth Island and Chesapeake Bay from Drum Point MD to Smith Point VA. * WHEN...From 6 PM this evening to 6 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ531-539-540-051100- /O.CON.KLWX.SC.Y.0247.211205T0500Z-211205T1100Z/ Chesapeake Bay from Pooles Island to Sandy Point MD- Chester River to Queenstown MD-Eastern Bay- 319 AM EST Sat Dec 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM EST SUNDAY... * WHAT...North winds 10 to 15 kt with gusts up to 20 kt expected. * WHERE...Chester River to Queenstown MD, Eastern Bay and Chesapeake Bay from Pooles Island to Sandy Point MD. * WHEN...From midnight tonight to 6 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ532-533-541-051700- /O.CON.KLWX.SC.Y.0247.211205T0500Z-211205T1700Z/ Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Choptank River to Cambridge MD and the Little Choptank River- 319 AM EST Sat Dec 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EST SUNDAY... * WHAT...Northeast winds 10 to 15 kt with gusts up to 20 kt expected. * WHERE...Chesapeake Bay from Sandy Point MD to Drum Point MD, and Choptank River to Cambridge MD and the Little Choptank River. * WHEN...From midnight tonight to noon EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ537-052300- /O.CON.KLWX.SC.Y.0247.211205T0500Z-211205T2300Z/ Tidal Potomac from Cobb Island MD to Smith Point VA- 319 AM EST Sat Dec 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM EST SUNDAY... * WHAT...Northeast winds 10 to 15 kt with gusts up to 25 kt expected. * WHERE...Tidal Potomac from Cobb Island MD to Smith Point VA. * WHEN...From midnight tonight to 6 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
198 WHUS71 KLWX 041510 MWWLWX URGENT - MARINE WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 1010 AM EST Sat Dec 4 2021 ANZ534-543-042315- /O.CON.KLWX.SC.Y.0247.211204T2300Z-211205T2300Z/ Chesapeake Bay from Drum Point MD to Smith Point VA- Tangier Sound and the inland waters surrounding Bloodsworth Island- 1010 AM EST Sat Dec 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EST SUNDAY... * WHAT...Northeast winds 10 to 15 kt with gusts up to 25 kt expected. * WHERE...Tangier Sound and the inland waters surrounding Bloodsworth Island and Chesapeake Bay from Drum Point MD to Smith Point VA. * WHEN...From 6 PM this evening to 6 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ531-539-540-042315- /O.CON.KLWX.SC.Y.0247.211205T0500Z-211205T1100Z/ Chesapeake Bay from Pooles Island to Sandy Point MD- Chester River to Queenstown MD-Eastern Bay- 1010 AM EST Sat Dec 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM EST SUNDAY... * WHAT...North winds 10 to 15 kt with gusts up to 20 kt expected. * WHERE...Chester River to Queenstown MD, Eastern Bay and Chesapeake Bay from Pooles Island to Sandy Point MD. * WHEN...From midnight tonight to 6 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ532-533-541-542-042315- /O.CON.KLWX.SC.Y.0247.211205T0500Z-211205T1700Z/ Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Choptank River to Cambridge MD and the Little Choptank River- Patuxent River to Broomes Island MD- 1010 AM EST Sat Dec 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EST SUNDAY... * WHAT...Northeast winds around 10 kt with gusts up to 20 kt expected. * WHERE...Patuxent River to Broomes Island MD. * WHEN...From midnight tonight to noon EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ537-042315- /O.CON.KLWX.SC.Y.0247.211205T0500Z-211205T2300Z/ Tidal Potomac from Cobb Island MD to Smith Point VA- 1010 AM EST Sat Dec 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM EST SUNDAY... * WHAT...Northeast winds 10 to 15 kt with gusts up to 25 kt expected. * WHERE...Tidal Potomac from Cobb Island MD to Smith Point VA. * WHEN...From midnight tonight to 6 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
649 WHUS71 KLWX 042238 MWWLWX URGENT - MARINE WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 538 PM EST Sat Dec 4 2021 ANZ534-543-050645- /O.CON.KLWX.SC.Y.0247.211204T2300Z-211205T2300Z/ Chesapeake Bay from Drum Point MD to Smith Point VA- Tangier Sound and the inland waters surrounding Bloodsworth Island- 538 PM EST Sat Dec 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST SUNDAY... * WHAT...Northeast winds 10 to 15 kt with gusts up to 20 kt expected. * WHERE...Tangier Sound and the inland waters surrounding Bloodsworth Island and Chesapeake Bay from Drum Point MD to Smith Point VA. * WHEN...Until 6 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ531-539-540-050645- /O.CON.KLWX.SC.Y.0247.211205T0500Z-211205T1100Z/ Chesapeake Bay from Pooles Island to Sandy Point MD- Chester River to Queenstown MD-Eastern Bay- 538 PM EST Sat Dec 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM EST SUNDAY... * WHAT...North winds 5 to 10 kt with gusts up to 20 kt expected. * WHERE...Chester River to Queenstown MD, Eastern Bay and Chesapeake Bay from Pooles Island to Sandy Point MD. * WHEN...From midnight tonight to 6 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ532-533-541-542-050645- /O.CON.KLWX.SC.Y.0247.211205T0500Z-211205T1700Z/ Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Choptank River to Cambridge MD and the Little Choptank River- Patuxent River to Broomes Island MD- 538 PM EST Sat Dec 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EST SUNDAY... * WHAT...North winds 5 to 10 kt with gusts up to 20 kt expected. * WHERE...Chesapeake Bay from Sandy Point MD to Drum Point MD, Patuxent River to Broomes Island MD, and Choptank River to Cambridge MD and the Little Choptank River. * WHEN...From midnight tonight to noon EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ537-050645- /O.CON.KLWX.SC.Y.0247.211205T0500Z-211205T2300Z/ Tidal Potomac from Cobb Island MD to Smith Point VA- 538 PM EST Sat Dec 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM EST SUNDAY... * WHAT...Northeast winds 10 to 15 kt with gusts up to 20 kt expected. * WHERE...Tidal Potomac from Cobb Island MD to Smith Point VA. * WHEN...From midnight tonight to 6 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
732 WHUS71 KLWX 050547 MWWLWX URGENT - MARINE WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 1247 AM EST Sun Dec 5 2021 ANZ531-539-540-051100- /O.CON.KLWX.SC.Y.0247.000000T0000Z-211205T1100Z/ Chesapeake Bay from Pooles Island to Sandy Point MD- Chester River to Queenstown MD-Eastern Bay- 1247 AM EST Sun Dec 5 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... * WHAT...North winds 5 to 10 kt with gusts up to 20 kt. * WHERE...Chester River to Queenstown MD, Eastern Bay and Chesapeake Bay from Pooles Island to Sandy Point MD. * WHEN...Until 6 AM EST early this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ532-533-541-542-051400- /O.CON.KLWX.SC.Y.0247.000000T0000Z-211205T1700Z/ Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Choptank River to Cambridge MD and the Little Choptank River- Patuxent River to Broomes Island MD- 1247 AM EST Sun Dec 5 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... * WHAT...Northeast winds 5 to 10 kt with gusts up to 20 kt. * WHERE...Chesapeake Bay from Sandy Point MD to Drum Point MD, Patuxent River to Broomes Island MD, and Choptank River to Cambridge MD and the Little Choptank River. * WHEN...Until noon EST today. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ534-537-543-051400- /O.CON.KLWX.SC.Y.0247.000000T0000Z-211205T2300Z/ Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Cobb Island MD to Smith Point VA- Tangier Sound and the inland waters surrounding Bloodsworth Island- 1247 AM EST Sun Dec 5 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...Northeast winds 5 to 15 kt with gusts up to 20 kt. * WHERE...Tangier Sound and the inland waters surrounding Bloodsworth Island, Chesapeake Bay from Drum Point MD to Smith Point VA and Tidal Potomac from Cobb Island MD to Smith Point VA. * WHEN...Until 6 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
787 WHUS71 KLWX 050751 MWWLWX URGENT - MARINE WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 251 AM EST Sun Dec 5 2021 ANZ534-537-543-062300- /O.CAN.KLWX.SC.Y.0247.000000T0000Z-211205T2300Z/ /O.NEW.KLWX.SC.Y.0248.211205T1000Z-211205T1500Z/ /O.NEW.KLWX.SC.Y.0249.211206T1100Z-211206T2300Z/ Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Cobb Island MD to Smith Point VA- Tangier Sound and the inland waters surrounding Bloodsworth Island- 251 AM EST Sun Dec 5 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM EST MONDAY... * WHAT...For the first Small Craft Advisory, northeast winds around 10 kt with gusts up to 20 kt expected. For the second Small Craft Advisory, south winds 10 to 20 kt with gusts up to 30 kt expected. * WHERE...Chesapeake Bay from Drum Point MD to Smith Point VA, Tidal Potomac from Cobb Island MD to Smith Point VA and Tangier Sound and the inland waters surrounding Bloodsworth Island. * WHEN...For the first Small Craft Advisory, until 10 AM EST this morning. For the second Small Craft Advisory, from 6 AM to 6 PM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ531-539-540-062300- /O.CAN.KLWX.SC.Y.0247.000000T0000Z-211205T1100Z/ /O.NEW.KLWX.SC.Y.0249.211206T1100Z-211206T2300Z/ Chesapeake Bay from Pooles Island to Sandy Point MD- Chester River to Queenstown MD-Eastern Bay- 251 AM EST Sun Dec 5 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM EST MONDAY... ...SMALL CRAFT ADVISORY THIS MORNING IS CANCELLED... * WHAT...South winds 10 to 20 kt with gusts up to 30 kt expected. * WHERE...Chesapeake Bay from Pooles Island to Sandy Point MD, Chester River to Queenstown MD and Eastern Bay. * WHEN...From 6 AM to 6 PM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ532-533-541-542-062300- /O.CAN.KLWX.SC.Y.0247.000000T0000Z-211205T1700Z/ /O.NEW.KLWX.SC.Y.0249.211206T1100Z-211206T2300Z/ Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Choptank River to Cambridge MD and the Little Choptank River- Patuxent River to Broomes Island MD- 251 AM EST Sun Dec 5 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM EST MONDAY... ...SMALL CRAFT ADVISORY THIS MORNING IS CANCELLED... * WHAT...South winds 10 to 20 kt with gusts up to 30 kt expected. * WHERE...Chesapeake Bay from Sandy Point MD to Drum Point MD, Choptank River to Cambridge MD and the Little Choptank River, and Patuxent River to Broomes Island MD. * WHEN...From 6 AM to 6 PM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ530-535-536-538-062300- /O.NEW.KLWX.SC.Y.0249.211206T1100Z-211206T2300Z/ Chesapeake Bay north of Pooles Island MD- Tidal Potomac from Key Bridge to Indian Head MD- Tidal Potomac from Indian Head to Cobb Island MD- Patapsco River including Baltimore Harbor- 251 AM EST Sun Dec 5 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM EST MONDAY... * WHAT...South winds 5 to 15 kt with gusts up to 30 kt expected. * WHERE...Tidal Potomac River from Key Bridge to Cobb Island MD, Chesapeake Bay north of Pooles Island MD, and Patapsco River including Baltimore Harbor. * WHEN...From 6 AM to 6 PM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this small craft advisory went out at Dec 3, 8:53 PM EST, 6 hours 24 minutes earlier.
Area forecast discussion, Dec 3, 8:53 PM EST, 6 hours 24 minutes before
Area Forecast Discussion National Weather Service Baltimore MD/Washington DC 853 PM EST Fri Dec 3 2021 .SYNOPSIS... High pressure will build across the region through tonight. A cold front will cross the region late Saturday. High pressure will return briefly Sunday, followed by a stronger cold front on Monday. After another brief return of high pressure, a larger storm system may affect the region later next week. && .NEAR TERM /THROUGH SATURDAY/... A nearly stationary boundary remains over the Carolinas this evening while weak high pressure remains to the north. A band of mid and high level clouds persists over the northern and central portions of the CWA beneath the southern edge of a potent upper- level jet. These clouds will likely persist across the area most of the night, and they may even build south and west a bit in response to a backing low-level wind (to the southwest) due to weak low pressure well to our south and west in the southern stream. These clouds may cut back on radiational cooling to some degree, with lows in the 30s for most areas (lower 40s in downtown Washington and Baltimore). On Saturday, high pressure will move offshore. The boundary currently over North Carolina will return northward as a weak warm front as low pressure lifts from the mid section of the country into Canada. A cold front will follow, moving across the region during the afternoon. This front will bring a reinforcing shot of cooler air, but warmer air will push north just ahead of it. This will result in another relatively mild day with some sun. In fact, temps likely rise back up a few degrees compared to today. && .SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/... The cold front is expected to move offshore Saturday evening bringing a reinforcing shot of cold air and knocking temps back closer to normal for Saturday night into Sunday. However, by this point, the stronger system over the eastern Pacific presently will be quickly crossing the country. Northerly breezes behind the cold front Saturday night will shift southeasterly by Sunday night. An increase in clouds will follow. Showers may approach the Appalachians late Sunday night as yet another cold front approaches from the west, and also southern Maryland and east of I-95 toward dawn as a disturbance develops just off the coast. Otherwise, the southeasterly flow Sunday night will keep temps milder than Saturday night, with most areas likely staying in the upper 30s to lower 40s. && .LONG TERM /MONDAY THROUGH FRIDAY/... The work week begins with an increasingly meridional pattern as a deep upper-level trough approaches. A warm front will lead this feature, advecting warmer air and moisture into the area ahead of an anticipated cold frontal passage on Monday. With more available moisture than recent fronts, this system may produce more precip for the area than the comparatively drier systems we've had recently. Cold air behind the front increases chances for wintry precip in our northwestern counties through early Tuesday morning, particularly upslope snow along and west of the Allegheny Front. High pressure will build following the exit of this system, though it will likely be short-lived as the next system sets up for Wednesday. Guidance suggests a wetter system with the potential for a mix or snow, mostly for areas well west of I-95, but confidence is still low. Recent deterministic model runs are trending toward slightly warmer solutions overall, but there is still spread from model-to-model. Another southern stream system may approach on Thursday, but variance among models regarding track and timing is high. High temperatures in the 50s and 60s Monday will drop sharply to the 30s to mid 40s on Tuesday. From here, temperatures look to gradually warm through the week, but forecast temperatures are highly uncertain, depending heavily on the evolution of the aforementioned system(s). && .AVIATION /02Z SATURDAY THROUGH WEDNESDAY/... VFR conditions are expected through Sunday night as dry cold fronts bring reinforcing shots of cooler but dry air across the region. The main impacts will likely be periodic upticks in the winds with gusts to around 20 kt, mostly on Saturday. Winds will be very light tonight, perhaps shifting to the northeast toward morning, and then a shift to NW is anticipated behind a cold front Saturday afternoon. Winds will become southeasterly Sunday. Low clouds are possible Sunday night ahead of the next system, but certainty is low given the dry airmass ahead of it. LLWS is possible by Monday morning as low level flow increases out of the south. Sub-VFR conditions are possible on Monday ahead of a cold front slated to cross the terminals late Monday into Tuesday. Showers and periodic gusty winds are possible during this time. Winds shift to the NW overnight Monday night into Tuesday as high pressure builds back in from the west. && .MARINE... Weak low pressure will pass by in the southern stream well to our south late tonight through midday Saturday. Winds should remain below SCA criteria during this time due to a weak gradient. A cold front may bring a surge of NW winds with SCA gusts to the waters Saturday evening, then southerly channeling with SCA gusts may resume late Sunday. SCA conditions are likely late Monday into Tuesday ahead of a cold front slated to cross the waters. High pressure builds overhead on Tuesday which should keep conditions sub-SCA at this time. && .TIDES/COASTAL FLOODING... Tidal anamolies are expected to decrease slightly through the latter portion of the weekend under a light northerly flow. However, a warm front will shift the winds to the south Monday which will cause anamolies to rise once again. Some more sensitive sites may reach action stage briefly. A strong cold front and associated northerly wind shift will once again cause a decrease in anamolies Monday night into Tuesday. && .LWX WATCHES/WARNINGS/ADVISORIES... DC...None. MD...None. VA...None. WV...None. MARINE...None. && SYNOPSIS...DHOF NEAR TERM...BJL/DHOF SHORT TERM...RCM/DHOF LONG TERM...CAS AVIATION...BJL/DHOF/CAS MARINE...BJL/DHOF/CAS FIRE WEATHER... TIDES/COASTAL FLOODING...SOUZA
Hazardous weather outlook, Dec 3, 4:30 PM EST, 10 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Baltimore MD/Washington DC 430 PM EST Fri Dec 3 2021 ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508- VAZ052>057-041000- Chesapeake Bay north of Pooles Island MD- Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Key Bridge to Indian Head MD- Tidal Potomac from Indian Head to Cobb Island MD- Tidal Potomac from Cobb Island MD to Smith Point VA- Patapsco River including Baltimore Harbor- Chester River to Queenstown MD-Eastern Bay- Choptank River to Cambridge MD and the Little Choptank River- Patuxent River to Broomes Island MD- Tangier Sound and the inland waters surrounding Bloodsworth Island-District of Columbia-Cecil-Southern Baltimore- Prince Georges-Anne Arundel-Charles-St. Marys-Calvert- Central and Southeast Montgomery-Central and Southeast Howard- Southeast Harford-Prince William/Manassas/Manassas Park-Fairfax- Arlington/Falls Church/Alexandria-Stafford-Spotsylvania- King George- 430 PM EST Fri Dec 3 2021 This Hazardous Weather Outlook is for the Maryland portion of the Chesapeake Bay, Tidal Potomac River, and I-95 corridor through central Maryland, northern Virginia, and District of Columbia. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There is the potential for gusty winds Monday which may lead to instances of wind damage. Gale-force winds are possible over the waterways, especially Monday afternoon through Monday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508- WVZ050>053-055-041000- Washington-Frederick MD-Carroll-Northern Baltimore- Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta- Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson- Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper- Northern Fauquier-Southern Fauquier-Western Loudoun- Eastern Loudoun-Northern Virginia Blue Ridge- Central Virginia Blue Ridge-Hampshire-Morgan-Berkeley-Jefferson- Hardy- 430 PM EST Fri Dec 3 2021 This Hazardous Weather Outlook is for portions of eastern West Virginia, northern and central Virginia, and central and western Maryland. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There is the potential for gusty winds Monday which may lead to instances of wind damage, especially during the afternoon and evening hours. There is a slight winter storm threat late Tuesday night into Wednesday, especially near and west of the Blue Ridge and Catoctin Mountains. If the threat materializes, it may cause travel disruptions. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ001-501-502-VAZ503-504-WVZ501>506-041000- Garrett-Extreme Western Allegany-Central and Eastern Allegany- Western Highland-Eastern Highland-Western Grant-Eastern Grant- Western Mineral-Eastern Mineral-Western Pendleton- Eastern Pendleton- 430 PM EST Fri Dec 3 2021 This Hazardous Weather Outlook is for the Allegheny Front counties in western Maryland, eastern West Virginia, and Highland County Virginia. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There is the potential for gusty winds Monday which may lead to instances of wind damage, especially during the afternoon and evening hours. There is a slight winter storm threat late Tuesday night into Wednesday. If the threat materializes, it may cause travel disruptions. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in Virginia, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.